Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

June 29, 2014Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 29, 2014, 2:17 PM EDT for Walker County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2014, 2:17 PM EDT (18:17 UTC)
Expired
Jun 29, 2014, 2:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WWUS82 KFFC 291817
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT SUN JUN 29 2014

GAZ002-003-291845-
217 PM EDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND CATOOSA COUNTIES UNTIL 245 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOPER HEIGHTS...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND CATOOSA COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COOPER HEIGHTS...BLUE SPRING...FORT
OGLETHORPE...ROCK SPRING...CHICKAMAUGA...CHATTANOOGA VALLEY...
FAIRVIEW AND LOOKOUT MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3490 8514 3477 8530 3471 8540 3475 8546
      3477 8545 3484 8545 3488 8544 3499 8536
      3499 8535
TIME...MOT...LOC 1817Z 213DEG 11KT 3479 8539

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:30 AM EDT, 6 hours 47 minutes earlier.

Area forecast discussion, Jun 29, 7:30 AM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 AM EDT SUN JUN 29 2014

.SHORT TERM /TODAY THROUGH MONDAY/...
MODELS SHOW HIGH PRESSURE HOLDING OVER THE REGION AT THE SURFACE AND
ALOFT THROUGH MONDAY. UPPER RIDGE IS FAR FROM DOMINANT AND WILL NOT
BE SUFFICIENT TO CAP OFF DIURNAL CONVECTION. BEST CHANCES WILL
CONTINUE TO BE ACROSS THE NORTH AND EAST AROUND THE PERIPHERY OF THE
UPPER RIDGE. INSTABILITY IS MODERATE AT BEST AND THE THREAT FOR
STRONG TO SEVERE THUNDERSTORMS REMAINS MINIMAL. PW VALUES REMAIN ON
THE MODERATE TO HIGH SIDE AND SLOW MOVEMENT OF ANY THUNDERSTORMS IN
THE WEAK STEERING ENVIRONMENT KEEPS HEAVY RAIN AS THEY MAIN THREAT
WITH THE CONVECTION.

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL
NORMALS...WITH AFTERNOON HIGHS REACHING A FEW DEGREES ABOVE IN MOST
AREAS OUTSIDE OF ANYONE WHO GETS SOME EARLY PRECIPITATION. HEAT
INDEX VALUES ARE FORECAST TO REMAIN BELOW ADVISORY LEVELS...BUT ARE
LIKELY TO APPROACH 100-102 ACROSS OUR CENTRAL GEORGIA COUNTIES TODAY
AND MONDAY. AMOUNT OF CLOUD COVER AND CONVECTIVE COVERAGE WILL HAVE
A NOTICEABLE IMPACT ON WHICH AREAS PUSH THE 100 DEGREE HEAT INDEX
LINE EACH AFTERNOON AND BOTH ARE EXPECTED TO BE SOMEWHAT VARIABLE
EACH DAY.

20

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MEDIUM TO LONG RANGE MODELS CONTINUE TO SHOW WEAK HIGH PRESSURE
INFLUENCE ACROSS THE AREA ON TUESDAY. THIS BEGINS TO BREAK DOWN ON
WEDNESDAY IN RESPONSE TO A LONG WAVE TROUGH DEEPENING ACROSS THE
CENTRAL U.S... THEN PUSHING INTO THE OHIO AND MS VALLEY REGIONS
WEDNESDAY NIGHT. AS THIS SYSTEM PUSHES EASTWARD... IT DRAGS A COLD
FRONT INTO THE TN VALLEY BY LATE THURSDAY... THEN ACROSS NORTH GA
AND INTO CENTRAL GA ON FRIDAY. BEHIND THE FRONT... BOTH ECMWF AND
GFS SHOW A LARGE DOME OF HIGH PRESSURE BUILDING SOUTHWARD ACROSS
AT LEAST NORTH GA BY EARLY FRIDAY. MODELS CURRENTLY INDICATE THE
FRONTAL BOUNDARY WILL LIKELY STALL SOMEWHERE ACROSS EITHER LOWER
CENTRAL OR SOUTH GA FRIDAY AFTERNOON. AT THIS SAME TIME... THE
ECMWF SHOWS A LOW PRESSURE SYSTEM MEANDERING OFF THE GA COASTS ON
THURSDAY... THEN DRIFTING NORTHEASTWARD ALONG THE EAST COAST
FRIDAY NIGHT AND SATURDAY. IF THIS VERIFIES... IT WOULD ONLY SERVE
TO ENHANCE THE SUBSIDENCE AND DRY AIR ADVECTION EXPECTED ACROSS
THE REGION ON FRIDAY AND SATURDAY. EITHER WAY... IT APPEARS NORTH
AND MUCH OF CENTRAL GA SHOULD BE UNDER DRY HIGH PRESSURE INFLUENCE
FOR JULY 4TH... WITH ONLY A SLIGHT CHANCE OF AFTERNOON AND EARLY
EVENING CONVECTION EXPECTED AT THIS TIME. THE BEST RAIN CHANCES
SHOULD BE ON WEDNESDAY AND THURSDAY AHEAD OF THE APPROACHING LONG
WAVE TROUGH AND ASSOCIATED COLD FRONT.

OTHERWISE... UPPER RIDGE INFLUENCE RESULTS IN CONTINUED WARM TEMPS
AREA WIDE ON TUESDAY...AND FOR MOST AREAS AGAIN ON WEDNESDAY.
HOWEVER... SHOULD BEGIN SEE COOLER HIGHS BEGIN TO CREEP IN ACROSS
NORTH GA ON WEDNESDAY... THEN NORTH AND PARTS OF CENTRAL ON
THURSDAY WITH INCREASING CLOUDS AND CONVECTION. ALTHOUGH STILL
UNCERTAINTY ON LOCATION OF THE COLD FRONT ON FRIDAY... SHOULD SEE
COOLER/DRIER AIR FILTER IN OVER MUCH OF THE AREA FRIDAY AFTERNOON
AND AGAIN ON SATURDAY. HAVE LEANED CLOSE TO A MEX/HPC BLEND FOR
NOW... WHICH KEPT OVERNIGHT LOWS CLOSER TO NORMAL THROUGH THE
EXTENDED PERIOD DESPITE THE FRONTAL INFLUENCE. HOWEVER... SUSPECT
WE COULD SEE SLIGHTLY COOLER THAN NORMAL LOWS FOR AT LEAST
SATURDAY MORNING IF THE FRONT VERIFIES AS EXPECTED. /39

&&

.AVIATION...
12Z UPDATE...
VFR CONDITIONS EXPECTED TO PREDOMINATE THROUGH THE MAJORITY OF THE
FORECAST PERIOD OUTSIDE OF CONVECTION. SCATTERED MVFR OR LOWER
VISIBILITIES WILL CONTINUE THROUGH 14Z AND WILL LIKELY DEVELOP AGAIN
BETWEEN 08Z AND 14Z MONDAY AS WELL. CUMULUS WILL BEGIN FORMING AGAIN
BY 14Z EACH DAY. ISOLATED TO SCATTERED CONVECTION EXPECTED...WITH
BEST COVERAGE EXPECTED BETWEEN 18Z AND 04Z EACH DAY. LIGHT AND
VARIABLE WINDS...LESS THAN 4KTS...BECOMING PREDOMINATELY NORTHWEST
AGAIN AFTER 15Z. WINDS SPEEDS WILL INCREASE TO 6 TO 10KTS AFTER 15Z
BEFORE DIMINISHING TO 4KTS OR LESS AFTER 00Z.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  70  92  71 /  40  30  40  20
ATLANTA         89  71  91  72 /  40  30  40  20
BLAIRSVILLE     84  66  86  66 /  40  30  40  20
CARTERSVILLE    88  69  90  69 /  40  30  40  20
COLUMBUS        92  72  94  72 /  30  20  30  20
GAINESVILLE     89  70  91  71 /  40  30  40  20
MACON           94  70  93  72 /  30  30  30  20
ROME            89  69  90  69 /  40  30  30  10
PEACHTREE CITY  89  69  91  68 /  40  30  30  20
VIDALIA         93  72  95  73 /  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....39
AVIATION...20
Hazardous weather outlook, Jun 29, 12:57 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EDT SUN JUN 29 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1257 AM EDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW STORMS COULD BE STRONG... MAINLY BETWEEN 2 PM AND 10 PM.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN...STRONG GUSTY WINDS AND OCCASIONAL CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH SATURDAY... WITH
BEST CHANCES DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW
STORMS COULD BE STRONG EACH DAY. THE MOST LIKELY HAZARDS WILL BE
GUSTY WINDS... LIGHTNING... LOCALLY HEAVY RAIN...AND POSSIBLY
SOME SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF STRONG TO SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 29, 2:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT SUN JUN 29 2014

GAZ002-003-291845-
217 PM EDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND CATOOSA COUNTIES UNTIL 245 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOPER HEIGHTS...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND CATOOSA COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COOPER HEIGHTS...BLUE SPRING...FORT
OGLETHORPE...ROCK SPRING...CHICKAMAUGA...CHATTANOOGA VALLEY...
FAIRVIEW AND LOOKOUT MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3490 8514 3477 8530 3471 8540 3475 8546
      3477 8545 3484 8545 3488 8544 3499 8536
      3499 8535
TIME...MOT...LOC 1817Z 213DEG 11KT 3479 8539

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:54 PM EDTSpecial Weather StatementFFCDouglas36 min
Jun 29, 3:04 PM EDTSevere Thunderstorm WarningFFCDouglas, Fulton26 min
Jun 29, 3:27 PM EDTSpecial Weather StatementFFCHaralson33 min
Jun 29, 3:35 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding25 min
Jun 29, 3:49 PM EDTSpecial Weather StatementFFCGilmer26 min
Jun 29, 3:59 PM EDTSpecial Weather StatementFFCPaulding31 min
Jun 29, 4:07 PM EDTSpecial Weather StatementFFCGordon23 min
Jun 29, 4:25 PM EDTSpecial Weather StatementFFCCoweta35 min
Jun 29, 4:33 PM EDTSpecial Weather StatementFFCWalton27 min
Jun 29, 5:04 PM EDTSpecial Weather StatementFFCForsyth26 min
Jun 29, 5:19 PM EDTSpecial Weather StatementFFCBanks26 min
Jun 29, 5:28 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker47 min
Jun 29, 5:41 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield49 min
Jun 29, 5:47 PM EDTSpecial Weather StatementFFCOconee43 min
Jun 29, 6:27 PM EDTSevere Thunderstorm WarningFFCCatoosa, Fannin, Gilmer, Murray, Walker, Whitfield48 min
Jun 29, 6:30 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard45 min
Jun 29, 6:32 PM EDTSpecial Weather StatementFFCLamar28 min
Jun 29, 6:40 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gilmer, Gordon, Murray and 3 more50 min
Jun 29, 6:51 PM EDTSpecial Weather StatementFFCMadison84 min
Jun 29, 6:58 PM EDTFlash Flood WarningFFCClarke, Madison, Oglethorpe6 hr
Jun 29, 7:08 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton29 min
Jun 29, 7:29 PM EDTSpecial Weather StatementFFCButts31 min
Jun 29, 7:33 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Fannin, Gilmer, Pickens42 min
Jun 29, 7:39 PM EDTSpecial Weather StatementFFCWalker81 min
Jun 29, 7:41 PM EDTSpecial Weather StatementFFCWilkes34 min
Jun 29, 7:55 PM EDTSpecial Weather StatementFFCMonroe35 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.